Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 247, NWS Mobile, AL

August 4, 2021

NWS Mobile, AL issued this special marine warning at Aug 4, 2021, 9:45 AM CDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2021, 9:45 AM CDT (14:45 UTC)
Expired
Aug 4, 2021, 11:15 AM CDT
In force
90 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Eglin Afb radar (KEVX), 130 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

521 
WHUS54 KMOB 041445
SMWMOB
GMZ675-041615-
/O.NEW.KMOB.MA.W.0247.210804T1445Z-210804T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
945 AM CDT Wed Aug 4 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
  60 NM...

* Until 1115 AM CDT.

* At 943 AM CDT, strong thunderstorms capable of producing
  waterspouts were located along a line extending from 14 nm
  southwest of Oriskany Reef to 17 nm southeast of Okaloosa Deep
  Water Reef, moving east to southeast at 5 knots.

  HAZARD...Waterspouts and wind gusts 34 knots or greater. The 
           threat is expected to diminish after 1130 AM CDT.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* Strong thunderstorms will remain over mainly open waters.

LAT...LON 2970 8716 2989 8717 2983 8640 2949 8640
TIME...MOT...LOC 1443Z 285DEG 7KT 2982 8713 2972 8636 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$
1 follow-up statement
387 
FZUS74 KMOB 041517
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
1017 AM CDT Wed Aug 4 2021

GMZ675-041615-
/O.CON.KMOB.MA.W.0247.000000T0000Z-210804T1615Z/
1017 AM CDT Wed Aug 4 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT...

For the following areas...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...

At 1016 AM CDT, thunderstorms capable of producing waterspouts were 
located along a line extending from 16 nm south of Oriskany Reef to 
18 nm south of Okaloosa Deep Water Reef, moving southeast at 5 to 10 
knots.

HAZARD...Waterspouts and wind gusts 34 knots or greater.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous seas. Small craft could be damaged in briefly 
         higher winds and suddenly higher waves.

LAT...LON 2960 8680 2987 8691 2983 8640 2949 8640
TIME...MOT...LOC 1516Z 296DEG 9KT 2978 8692 2968 8642 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 4, 6:39 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 4, 6:39 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
639 AM CDT Wed Aug 4 2021

.AVIATION...
12Z issuance...VFR conditions will generally prevail through the
next 24 hours. Localized brief reductions in ceilings and
visibility can be expected this morning in patchy fog and again
this afternoon around VCTS. /13

&&

.PREV DISCUSSION... /issued 511 AM CDT Wed Aug 4 2021/

NEAR TERM UPDATE /Now Through Thursday/...Currently, a mean upper
level trough is analyzed over the eastern Conus. A weak surface
front stalled over the northern Gulf coast, embedded in a mean
surface trough over the northern Gulf Coast/northern Gulf. Guidance
is advertising a surface low forming over the north-central Gulf
today. From there, the broad low is either maintained over the
northwestern Gulf (GFS, ECMWF, and HREF), or organizes into a more
significant closed low and heads towards the western Florida
Panhandle (NAM, RAP, SREF). In any solution, south to southeasterly
flow returns to the northeastern Gulf coast, with some moisture
pushing back into the southeastern quarter of the forecast area,
southeast of I-65. With such differing solutions, am leaning towards
the drier solutions, with the latest soundings from surrounding
offices advertising stronger north to northeasterly flow over the
Southeast currently, helping to maintain the dry push over the
forecast area. This will place the best PoPs along and south of the
coast, with a bit of a northerly push over areas southeast of I-65.

With the drier airmass over the majority of the forecast area, the
diurnal temperature range will see a bit of an increase from
seasonal norms. Low temperatures ranging from the mid 60s northwest
of the Alabama River to mid 70s close to the coast are expected
tonight and Wednesday night. High temperatures will see an uptick,
with around 90 to low 90s expected this afternoon, low to mid 90s
expected Thursday. /16

SHORT TERM /Thursday night Through Friday night/...A brief period
of zonal flow aloft is expected on Thursday night before another
upper level trough begins to move into the region from the central
CONUS on Friday. The surface boundary that has been situated
across the forecast area continues to linger over the Gulf/coast
Thursday night and will maintain precipitable water values as low
as 1.1 to 1.5 inches across interior locations. Moisture will be
higher (1.5-1.8 inches) along the coast as these locations are in
closer proximity to the surface boundary. A few showers and
storms will therefore be possible overnight Thursday, mainly along
the coast and Gulf waters.

South to southwest flow returns on Friday as the upper level
trough moves into the region. This upper level flow in combination
with the dissipating surface boundary will bring a surge of
moisture into the area, causing an increase in PWAT's to around
1.7 to 2.2 inches. The timing of ascent with shortwave
perturbations embedded within the southerly flow remain a bit
uncertain, so for now kept POPs mostly between 30-40% coverage
across much of the region Friday afternoon. Coverage is expected
to decrease inland on Friday night with isolated to scattered
showers and storms favored mainly over the coast and Gulf.

Overnight lows on Thursday and Friday will continue to range from
the upper 60s to lower 70s inland with mid to upper 70s along the
immediate coast. Highs during the day Thursday will be in the
upper 80s to lower 90s. /14

EXTENDED TERM /Saturday Through Tuesday/...An upper level trough
should continue to progress eastward across the Deep South Saturday
but should get a push to the east of our region by Saturday night
(the latest GFS is a little slower with the eastward progression of
the trough). Ridging aloft may tend to build across the north
central Gulf Coast region late this weekend into the early part of
next week, with the EURO indicating stronger ridging aloft Monday
into Tuesday. At the surface, the weak low level front/boundary that
had been laying across the region for the past several days
dissipates with surface ridging building into the area from the
east. Deep layer moisture will be increasing during the extended
term with a general southerly low level flow, and instability will be
sufficient to maintain typical scattered coverage of showers and
thunderstorms in the forecast each day. Precip should follow the
normal summertime diurnal pattern, with showers and storms most
widespread during the afternoon and evening hours, but isolated
coverage may persist overnight near the coast and over the Gulf
waters. Daytime highs should be quite warm, mainly in the lower 90s
for most locations, but some upper 80s along the immediate coast and
perhaps some mid 90s over interior southeast Mississippi as well as
portions of southwest and south central Alabama. Higher
dewpoints/afternoon humidity may result in heat index values
climbing back into the 100-107 range Sunday through Tuesday.
Overnight lows continue to be in the low to mid 70s over interior
locations, mid to upper 70s near and along the coast. /12

MARINE...No impacts forecast except for higher winds and waves
near scattered to occasionally numerous showers and thunderstorms. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:25 AM CDTSpecial Marine WarningMOB95 min
Aug 4, 9:07 AM CDTSpecial Marine WarningMOB83 min
Aug 4, 5:25 PM CDTAreal Flood AdvisoryMOBOkaloosa110 min

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.